Tags

Type your tag names separated by a space and hit enter

Amyloidosis associated with dermatomyositis and features of multiple myeloma. The progression of amyloidosis associated with corticosteroid and cytotoxic drug therapy.
Am J Med. 1975 Sep; 59(3):448-52.AJ

Abstract

Described here is a 59 year old man with dermatomyositis and hypogammaglobulinemia. His muscle power improved after corticosteroid therapy, but extensive amyloidosis and repeated infections appeared. Bone marrow morphology suggested multiple myeloma, but treatment with cytotoxic drugs had no beneficial effect on the amyloidosis. Because of rapid progression of the amyloidosis and further infections, cytotoxic drug therapy was stopped, corticosteroid dosage was decreased, and supplementary immunoglobulin therapy was instituted. The infections occurred less frequently and the amyloidosis appeared to regress. This case suggests that immunosuppressive therapy may exacerbate amyloidosis. The literature is reviewed, and the possible role of humoral immunodeficiency in the pathogenesis of amyloidosis is discussed. It is suggested that supplementary immunoglobulin may be beneficial in amyloidosis.

Authors

No affiliation info availableNo affiliation info available

Pub Type(s)

Case Reports
Journal Article

Language

eng

PubMed ID

51587

Citation

Zilko, P J., and R L. Dawkins. "Amyloidosis Associated With Dermatomyositis and Features of Multiple Myeloma. the Progression of Amyloidosis Associated With Corticosteroid and Cytotoxic Drug Therapy." The American Journal of Medicine, vol. 59, no. 3, 1975, pp. 448-52.
Zilko PJ, Dawkins RL. Amyloidosis associated with dermatomyositis and features of multiple myeloma. The progression of amyloidosis associated with corticosteroid and cytotoxic drug therapy. Am J Med. 1975;59(3):448-52.
Zilko, P. J., & Dawkins, R. L. (1975). Amyloidosis associated with dermatomyositis and features of multiple myeloma. The progression of amyloidosis associated with corticosteroid and cytotoxic drug therapy. The American Journal of Medicine, 59(3), 448-52.
Zilko PJ, Dawkins RL. Amyloidosis Associated With Dermatomyositis and Features of Multiple Myeloma. the Progression of Amyloidosis Associated With Corticosteroid and Cytotoxic Drug Therapy. Am J Med. 1975;59(3):448-52. PubMed PMID: 51587.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - Amyloidosis associated with dermatomyositis and features of multiple myeloma. The progression of amyloidosis associated with corticosteroid and cytotoxic drug therapy. AU - Zilko,P J, AU - Dawkins,R L, PY - 1975/9/1/pubmed PY - 1975/9/1/medline PY - 1975/9/1/entrez SP - 448 EP - 52 JF - The American journal of medicine JO - Am. J. Med. VL - 59 IS - 3 N2 - Described here is a 59 year old man with dermatomyositis and hypogammaglobulinemia. His muscle power improved after corticosteroid therapy, but extensive amyloidosis and repeated infections appeared. Bone marrow morphology suggested multiple myeloma, but treatment with cytotoxic drugs had no beneficial effect on the amyloidosis. Because of rapid progression of the amyloidosis and further infections, cytotoxic drug therapy was stopped, corticosteroid dosage was decreased, and supplementary immunoglobulin therapy was instituted. The infections occurred less frequently and the amyloidosis appeared to regress. This case suggests that immunosuppressive therapy may exacerbate amyloidosis. The literature is reviewed, and the possible role of humoral immunodeficiency in the pathogenesis of amyloidosis is discussed. It is suggested that supplementary immunoglobulin may be beneficial in amyloidosis. SN - 0002-9343 UR - https://www.unboundmedicine.com/medline/citation/51587/Amyloidosis_associated_with_dermatomyositis_and_features_of_multiple_myeloma__The_progression_of_amyloidosis_associated_with_corticosteroid_and_cytotoxic_drug_therapy_ L2 - https://linkinghub.elsevier.com/retrieve/pii/0002-9343(75)90406-4 DB - PRIME DP - Unbound Medicine ER -